Texas, 2015

Tornado and Flash Flooding in Texas, November 5 to 6, 2015

November 5 to 6, 2015 · NWS FWD · 22 events in 9 counties and zones

Strong to severe thunderstorms developed across north Texas on Thursday November 5 as a cold front moved southeast across the area. Severe storms produced wind and hail damage, as well as a couple of confirmed tornadoes, across the northern half of the region during the afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$191,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Strong to severe thunderstorms developed across north Texas on Thursday November 5 as a cold front moved southeast across the area. Severe storms produced wind and hail damage, as well as a couple of confirmed tornadoes, across the northern half of the region during the afternoon and evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 5, 3:31 PM CST, 37 minutes earlier.

Area forecast discussion, Nov 5, 3:31 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CST THU NOV 5 2015

.DISCUSSION...

OUR UNUSUALLY WARM AND HUMID NOVEMBER WEATHER WILL END THIS
WEEKEND.

A LINE OF STRONG TO SEVERE CONVECTION HAS MOVED INTO THE NORTHWEST
COUNTIES THIS AFTERNOON AND WILL PROGRESS THROUGH MUCH OF THE CWA
THIS EVENING. FORCING FOR ASCENT WILL CONTINUE TO INCREASE
THROUGH THIS EVENING AS A STRONG SHORT WAVE MOVES ACROSS THE GREAT
PLAINS. AHEAD OF THE SHORT WAVE IS A 100+ KNOT JET THAT EXTENDS
DOWN INTO NORTH TEXAS WITH THE REAR ENTRANCE REGION ALOFT AIDING
FORCING FROM ABOVE. A DRYLINE OVER WEST TEXAS IS AIDING LOW LEVEL
CONVERGENCE AND HELPING TO PUSH THIS CONVECTIVE LINE ACROSS THE
REGION. THE ATMOSPHERE AHEAD OF THIS ACTIVITY IS UNSTABLE AND HAS
ENOUGH SFC-1KM HELICITY TO PRODUCE STRONG ROTATING UPDRAFTS. THUS SOME
TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THROUGH
MID EVENING AT LEAST. THE ACTIVITY COMING OUT OF THE TEXAS HILL
COUNTRY IS OF CONCERN AS IT CONTINUES TO INCREASE IN COVERAGE
THIS AFTERNOON AND INTO THE EVENING. LATER THIS EVENING...THIS
SYSTEM AND THE UPSTREAM LINEAR CONVECTION WILL LIKELY CONGEAL INTO
ONE EXTENSIVE BAND OF RAIN/STORMS. THIS WILL RESULT IN HEAVY RAIN
CORES AND ECHO TRAINING THAT WILL PRODUCE RAIN SWATCHES OF 1 TO 2
INCHES WITH SOME HIGHER AMOUNTS...THUS THE FLASH FLOOD WATCH WILL
REMAIN AS IS THROUGH MIDNIGHT.

THE ACTIVITY IS EXPECTED TO LINGER OVER THE SOUTHEAST COUNTIES
FRIDAY THROUGH SATURDAY NIGHT AS THE SYSTEM BECOMES MORE PARALLEL
TO THE UPPER FLOW. THUS...THERE IS A POTENTIAL FOR ANOTHER FLASH
FLOOD WATCH IN THIS TIME PERIOD IF HEAVY RAINFALL OCCURS BEFORE
FRIDAY NIGHT.

THE INITIAL PUSH OF COOLER AIR INTO THE REGION ON FRIDAY WILL
BRING TEMPERATURES BACK TO NORMAL...THEN AS THE UPPER TROUGH
BECOMES MORE POSITIVELY TILTED...A SECOND SURGE AND MORE WIND
WILL ARRIVE SATURDAY. THIS WILL ALSO PUSH THE RAIN OUT OF THE
SOUTHEAST COUNTIES FOR THE REST OF THE WEEKEND. SUNDAY AND MONDAY
WILL BE DRY AND THE COOLEST SO FAR THIS SEASON WITH LOWS IN THE
40S AND HIGHS IN THE 60S.

TEMPERATURES TURN WARMER TUESDAY AS ANOTHER COLD FRONT NEARS.
THIS FRONT WILL BRING RAIN CHANCES BACK TO THE REGION TUESDAY
NIGHT THROUGH THURSDAY MORNING. THE FRONT IS EXPECTED TO PUSH
THROUGH ON WEDNESDAY WITH ANOTHER ROUND OF BELOW NORMAL
TEMPERATURES ON THURSDAY. 75

&&

.AVIATION...

CIGS/VIS HAS BEEN BOUNCING AROUND AREA AIRPORTS THIS MORNING BUT
EXPECTED TO GRADUALLY IMPROVE THROUGH THE EARLY AFTERNOON. LINE OF
THUNDERSTORMS DEVELOPING OVER NORTHWEST TEXAS WILL BECOME BETTER
ORGANIZED AS THE AFTERNOON PROGRESSES AND ARE EXPECTED TO MOVE NW-
SE ACROSS THE TAF SITES GENERALLY FROM 23Z-03Z THOUGH A COUPLE OF
HOURS LATER AT KACT. EXPECT FREQUENT LIGHTNING AND GUSTY WINDS
WITH THESE THUNDERSTORMS.

FAIRLY CONFIDENT ON THE TIMING CONCERNING THIS LINE OF
THUNDERSTORMS...BUT LOWER CONFIDENCE ON WHAT MAY DEVELOP AHEAD OF
THIS LINE. APPEARS THAT THERE WILL BE SCATTERED SHOWERS WITH
EMBEDDED THUNDERSTORMS THIS AFTERNOON AHEAD OF THE LINE SO HAVE
SHRA AND VCTS AN HOUR OR SO BEFORE THE LINE MOVES THROUGH BUT WILL
CONTINUE TO MONITOR FOR POSSIBLE UPDATES DEPENDING UPON THE
DEVELOPMENT OF PRECIP THIS AFTERNOON.

FOLLOWING THE LINE OF THE THUNDERSTORMS....MVFR CIGS ARE EXPECTED
FOR A COUPLE OF HOURS BEFORE DRIER AIR STARTS TO MOVE IN AT THE
LOWER LEVELS. VFR CONDITIONS EXPECTED THEREAFTER THROUGH THE
REMAINDER OF THE TAF PERIOD.

WILEY

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  55  73  53  67  46 /  70  10  10  10   5
WACO, TX              57  72  55  66  46 / 100  30  50  30  10
PARIS, TX             56  72  52  66  41 / 100  10  10  10  10
DENTON, TX            51  71  49  66  42 /  40  10  10  10   5
MCKINNEY, TX          54  71  51  66  43 /  80  10  10  10   5
DALLAS, TX            56  72  54  67  46 /  80  10  10  10   5
TERRELL, TX           56  73  54  67  45 / 100  10  20  20  10
CORSICANA, TX         60  72  58  67  47 / 100  30  40  40  10
TEMPLE, TX            59  70  55  65  46 / 100  40  60  50  20
MINERAL WELLS, TX     49  70  49  67  41 /  20  10  10  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR TXZ093>095-
103>107-117>123-130>135-141>148-156>162-174-175.

&&

/75
Hazardous weather outlook, Nov 5, 3:43 AM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
343 AM CST THU NOV 5 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060945-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
343 AM CST THU NOV 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. A FEW STORMS COULD BE
STRONG TO SEVERE THIS AFTERNOON AND EVENING....WITH QUARTER SIZED
HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.

LOCALLY HEAVY RAINFALL MAY RESULT IN FLASH FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTHEAST OF A LINE
FROM COMANCHE TO SHERMAN THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORM CHANCES WILL LINGER FRIDAY THROUGH SATURDAY
NIGHT...MAINLY SOUTH OF THE INTERSTATE 20 CORRIDOR.

A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN LATE TUESDAY AND
CONTINUE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED MAINLY WEST OF A
SHERMAN-DALLAS-LAMPASAS LINE THIS AFTERNOON...AND EAST OF A
SHERMAN-DALLAS-LAMPASAS LINE THIS EVENING.

In the hours before

Special weather statement, Nov 5, 1:21 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
121 PM CST THU NOV 5 2015

TXZ100-052000-
YOUNG TX-
121 PM CST THU NOV 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR YOUNG COUNTY UNTIL 200 PM CST...

AT 121 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF WOODSON...OR 17 MILES EAST OF THROCKMORTON...
MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GRAHAM AND NEWCASTLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTH CENTRAL
TEXAS.

LAT...LON 3318 9895 3340 9861 3340 9842 3315 9842
      3297 9891 3303 9895
TIME...MOT...LOC 1921Z 235DEG 40KT 3310 9890

CAVANAUGH
Special weather statement, Nov 5, 1:36 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
136 PM CST THU NOV 5 2015

TXZ100-101-052015-
JACK TX-YOUNG TX-
136 PM CST THU NOV 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN YOUNG AND NORTHERN JACK
COUNTIES UNTIL 215 PM CST...

AT 136 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAHAM...MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GRAHAM...JACKSBORO...BRYSON...NEWPORT AND NEWCASTLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTH CENTRAL
TEXAS.

LAT...LON 3319 9882 3340 9853 3340 9842 3347 9841
      3347 9798 3344 9798 3343 9792 3332 9792
      3296 9871
TIME...MOT...LOC 1936Z 230DEG 47KT 3316 9860

CAVANAUGH
Special weather statement, Nov 5, 2:32 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
232 PM CST THU NOV 5 2015

TXZ102-052115-
WISE TX-
232 PM CST THU NOV 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WISE COUNTY UNTIL
315 PM CST...

AT 232 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DECATUR...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DECATUR...BRIDGEPORT AND PARADISE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTH CENTRAL
TEXAS.

LAT...LON 3343 9739 3324 9739 3310 9765 3324 9778
      3343 9757
TIME...MOT...LOC 2032Z 232DEG 40KT 3322 9764

CAVANAUGH
Special weather statement, Nov 5, 3:08 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
308 PM CST THU NOV 5 2015

TXZ092-103-052200-
COOKE TX-DENTON TX-
308 PM CST THU NOV 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENTON AND
SOUTHEASTERN COOKE COUNTIES UNTIL 400 PM CST...

AT 308 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF SANGER...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...SANGER...CALLISBURG...LAKE KIOWA...RAY ROBERTS PARK
JOHNSON BRANCH...RAY ROBERTS PARK ISLE DU BOIS AND VALLEY VIEW.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 35 BETWEEN MILE MARKERS 476 AND 496.
 INTERSTATE 30 BETWEEN MILE MARKERS 476 AND 496.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTH CENTRAL
TEXAS.

LAT...LON 3376 9695 3342 9695 3336 9702 3331 9739
      3347 9738
TIME...MOT...LOC 2108Z 235DEG 41KT 3340 9732

CAVANAUGH
Special weather statement, Nov 5, 3:10 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CST THU NOV 5 2015

TXZ091-092-052200-
MONTAGUE TX-COOKE TX-
310 PM CST THU NOV 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTAGUE AND CENTRAL
COOKE COUNTIES UNTIL 400 PM CST...

AT 310 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ST. JO...OR 17 MILES SOUTHEAST OF NOCONA...MOVING NORTHEAST AT 50
MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...MUENSTER...ST. JO...LINDSAY AND FORESTBURG.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 35 BETWEEN MILE MARKERS 499 AND 503.
 INTERSTATE 30 BETWEEN MILE MARKERS 499 AND 503.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTH CENTRAL
TEXAS.

LAT...LON 3375 9694 3346 9757 3350 9767 3392 9750
      3383 9746 3382 9743 3382 9737 3389 9731
      3386 9728 3389 9718 3380 9721 3374 9717
      3372 9711 3382 9705 3385 9709 3384 9703
      3389 9698 3394 9698 3395 9695 3395 9694
TIME...MOT...LOC 2110Z 230DEG 44KT 3363 9750

CAVANAUGH
Special weather statement, Nov 5, 3:58 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
358 PM CST THU NOV 5 2015

TXZ093-052245-
GRAYSON TX-
358 PM CST THU NOV 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAYSON COUNTY UNTIL 445
PM CST...

AT 357 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WHITESBORO...MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHERMAN...DENISON...WHITESBORO...POTTSBORO...COLLINSVILLE...
KNOLLWOOD...EISENHOWER STATE PARK...SOUTHERN LAKE TEXOMA...SOUTHMAYD
AND SADLER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTH CENTRAL
TEXAS.

LAT...LON 3389 9663 3390 9659 3385 9663 3384 9662
      3382 9658 3382 9653 3377 9650 3378 9643
      3373 9638 3370 9638 3351 9694 3385 9694
      3387 9688 3385 9685 3387 9681 3386 9678
      3382 9676 3383 9672 3384 9669 3392 9666
TIME...MOT...LOC 2157Z 244DEG 31KT 3365 9686

AJS

The radar

The Dallas/Ft Worth radar (KFWS), 24 km away, was scanning. The volume nearest the first event began at 22:09 UTC.

Open the radar archive at this moment

Event by event

8 hail, 6 thunderstorm wind, 4 flash flood, 2 flood, 1 tornado, 1 lightning. Local standard time, as filed.

Tornado, Tarrant

When
November 5, 4:08 PM CST to 4:14 PM CST
Where
Tarrant County, 1.35 mi ESE of Hodge to 1.87 mi ESE of Ft Worth Blue Mnd Ar
Rating
EF0
Path length
3.87 mi
Path width
40 yd
Property damage
$120,000
Reported by
NWS Employee
Coordinates
32.790, -97.330

A small tornado began just after 4 PM just north of downtown Fort Worth. The tornado produced a small, yet long damage swath through the north side of the City of Fort Worth, damaging several businesses. The tornado damaged the roof of the BBVA Compass Bank building near I-35W and Meacham Blvd. Moving north the tornado then damaged part of Five Star Ford Collision Repair near I-35W and Loop 820. The tornado picked up a loose truck bed from the repair shop and tossed it about a quarter mile onto Loop 820.

Lightning, Denton

When
November 5, 4:34 PM CST
Where
Denton County, 1 mi NE of Sanger Lane Arpt
Property damage
$1,000
Reported by
Newspaper
Coordinates
33.379, -97.136

Lightning started a house fire on Harvest Moon Lane in Sanger. The fire was quickly extinguished with minimal damage to the home.

Hail, Wise

When
November 5, 5:04 PM CST
Where
Wise County, Decatur
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.230, -97.600

Quarter-sized hail was reported by a HAM radio operator in Decatur, TX.

Thunderstorm Wind, Denton

When
November 5, 5:04 PM CST
Where
Denton County, 3.23 mi N of Sanger
Measured
48 kt (55 mph) estimated gust
Property damage
$40,000
Reported by
Newspaper
Coordinates
33.417, -97.176

A semi-tractor trailer overturned in high winds on Interstate 35 near the Denton/Cooke County line. The truck landed on a car passing by at the time. The driver of the car sustained minor injuries.

Hail, Cooke

When
November 5, 5:09 PM CST
Where
Cooke County, Valley View
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.480, -97.170

Emergency management reported quarter-sized hail just southeast of Valley View, TX.

Hail, Wise

When
November 5, 5:10 PM CST
Where
Wise County, Decatur
Measured
2.75 in hail
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
33.230, -97.600

The Decatur Police Department reported baseball sized hail, which produced damage to several of their police vehicles.

Hail, Wise

When
November 5, 5:10 PM CST to 5:11 PM CST
Where
Wise County, Decatur
Measured
1.75 in hail
Reported by
Social Media
Coordinates
33.230, -97.600

A public report of golf-ball sized hail was reported via social media in Decatur, TX at 510 PM.

Hail, Wise

When
November 5, 5:11 PM CST
Where
Wise County, Decatur
Measured
2 in hail
Reported by
NWS Employee
Coordinates
33.230, -97.600

A National Weather Service employee reported hen-egg sized hail in Decatur, TX.

Hail, Wise

When
November 5, 5:13 PM CST
Where
Wise County, Herman
Measured
2 in hail
Reported by
NWS Employee
Coordinates
33.170, -97.530

A National Weather Service Employee reported golf-ball to hen-egg sized hail just southeast of Decatur, TX.

Thunderstorm Wind, Anderson

When
November 5, 5:15 PM CST
Where
Anderson County, 4.52 mi SSE of Palestine
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Newspaper
Coordinates
31.691, -95.596

Strong thunderstorm winds knocked down a few trees and power lines and possibly damaged a garage along Anderson County Road 142 between Palestine and Elkhart.

Thunderstorm Wind, Wise

When
November 5, 5:21 PM CST
Where
Wise County, Decatur
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.230, -97.600

A trained storm spotter reported 12-inch diameter tree limbs down just south of Decatur, TX.

Hail, Denton

When
November 5, 5:25 PM CST
Where
Denton County, 2 mi N of Krum
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.299, -97.250

A trained spotter reported one-inch diameter hail approximately 2 miles north of Krum, TX.

Thunderstorm Wind, Denton

When
November 5, 5:27 PM CST
Where
Denton County, Krum
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
33.270, -97.250

A public report indicated that roof damage occurred to a mobile home in Krum, TX. Part of the roof was peeled back.

Hail, Denton

When
November 5, 5:47 PM CST
Where
Denton County, Ponder
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
33.180, -97.300

Amateur radio reported golf-ball sized hail near Hwy 156 in Ponder, TX.

Thunderstorm Wind, Denton

When
November 5, 5:56 PM CST
Where
Denton County, 0.21 mi SSE of Denton Muni Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
33.197, -97.199

A 60 MPH wind gust was measured by the Denton, TX ASOS.

Thunderstorm Wind, Denton

When
November 5, 6:03 PM CST
Where
Denton County, 0.57 mi ENE of Ponder
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
33.184, -97.292

The light poles at the Ponder High School football stadium were bent in half by thunderstorm winds.

Flash Flood, Cooke

When
November 5, 6:15 PM CST to 9:15 PM CST
Where
Cooke County, 3.16 mi NNE of Myra to 1.2 mi SSE of Myra
Cause
Heavy Rain
Reported by
Public
Coordinates
33.675, -97.309

A public report was received around 615 PM indicating that low water crossings had become impassable and bar ditches had become full.

Flash Flood, Grayson

When
November 5, 6:21 PM CST to 9:15 PM CST
Where
Grayson County, 1.05 mi SSE of Pottsboro Loes Arpt to 1.4 mi SSW of Fink
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.816, -96.692

Emergency management reported that 4 to 6 inches of water covered Highway 289 at FM 406.

Flood, Hunt

When
November 5, 10:00 PM CST to 11:00 PM CST
Where
Hunt County, 1.78 mi NE of Wieland to 2.65 mi ENE of Wieland
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.039, -96.010

Hunt County Sheriff's Department reported that Highway 69 was closed for about half an hour due to high hater.

Flash Flood, Navarro

When
November 6, 12:05 AM CST to 2:05 AM CST
Where
Navarro County, 1.8 mi ESE of Corsicana to 2.14 mi SE of Corsicana
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.089, -96.442

Emergency management reported that Interstate 45 at mile marker 230 was under 1 foot of water. A water rescue was needed in this location.

Flash Flood, Navarro

When
November 6, 12:10 AM CST to 2:10 AM CST
Where
Navarro County, 1.41 mi W of Corsicana Arpt to 0.74 mi SSW of Corsicana
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.118, -96.494

Emergency management reported that several roads in and around Corsicana, TX had become flooded.

Flood, Bell

When
November 6, 12:21 AM CST to 2:21 AM CST
Where
Bell County, Killeen to 2.59 mi ENE of (Grk)gray Aaf Ft Hoo
Cause
Heavy Rain
Reported by
Social Media
Coordinates
31.130, -97.730

A social media report indicated that minor flooding was occurring in Killeen, TX.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606433, 608675, 603305, 607017, 603306, 603308, 603319, 603321, 603310, 609070, 607018, 603312, 606596, 603315, 607016, 606595, 607281, 607283, 607305, 607294, 607295, 607308.